Restless arms: I'm on carbidopa... - Parkinson's Movement

Parkinson's Movement
16,427 members15,726 posts

Restless arms

Johnmo
Johnmo
8 Replies

I'm on carbidopa levodopa 50 12.5. Rasagiline 1mg. I've been taking 200mg daily tramadol for back pain but tried leaving it out because of constipation. Developed severe akathesia of my arms at night. I suppose it serves me right for taking tramadol. Maybe if I stick it out I'll recover. But its also dopamine related. Is it relatively rare. Does anyone else get this

8 Replies
oldestnewest
beauxreflets

Have a checkup with your doctor first.

I had similar problems (with leg rather than arm) that stemmed from a compressed spine, due to the back muscles loosing their ability to fully relax; Which in turn inhibits the discs in the spine being able to rejuvenate and do their job in cushioning and protecting the nerves from being squeezed; so the muscles cannot relax - The vicious circle that is quite common with PD; and if ignored develops into the need of surgery!

Massage based Physiotherapy. This will hopefully relax and ease away the tensions, followed by floor exercises to stretch and decompress the spine (with plenty of water on board for disc recuperation ) The floor exercises I do are described here sites.google.com/site/beaux...

Hope this helps Regards Andy

2 likes
Reply
Johnmo
Johnmo
in reply to beauxreflets

Thanks Andy. I think I compressed my spine carrying heavy logs out of the forest for wood turning. Next time I see a neuro I'll have a go at that one. I do some yoga but it's hard to make any difference.

1 like
Reply
beauxreflets
beauxreflets
in reply to Johnmo

You are welcome Johnmo

Meditation is also beneficial. The biggest thing that helps me with my PD is; Constantly teaching my body to Relax after I think it has or I have relaxed it. :)

1 like
Reply
Johnmo
Johnmo
in reply to beauxreflets

Been doing mindfulness. Its good. Need to apply it

1 like
Reply
park_bear

FWIW I found some other reports of Tramadol and akathesia here: treato.com/Tramadol,Akathis...

Tramadol is not a benign drug, contrary to what some advocates think.

Reply
Johnmo
Johnmo
in reply to park_bear

Thanks. I thought I was getting on a low (200mg) enough dose for it to be benign withdrawal. Looks like I had cold turkey for a night. I'll see if it does it again. Just don't want to take tramadol.

Reply
park_bear
park_bear
in reply to Johnmo

Glad to know it was only for a night. I experienced withdrawal symptoms after only 1 week of 50 mg 2x/day.

I do a 30 minute yoga session first thing out of bed in the AM. Stretch out the tight places. If my back starts talking to me later in the day I do some more stretches, or sometimes it just needs a rest.

Reply
Johnmo
Johnmo
in reply to park_bear

I just haven't keyed into the alternatives. I realise I've been depressed. Just done 9 weeks mindfulness and got the force, it's fallen into place, I'm pretty sure . Luckily I can get some yoga sessions next.

1 like
Reply

You may also like...